MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 CORAIL AMT SZ12 STD COL; CORAIL IMPLANTS : HIP FEMORAL STEM

DEPUY IRELAND - 9616671 CORAIL AMT SZ12 STD COL; CORAIL IMPLANTS : HIP FEMORAL STEM
Catalog Number L971212
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon had planned to use a corail in the operation.The broach size 12 was very well placed, but when we inserted the implant it would not seat.He took the stem out and used the rasps again, but the implant could not be seated.He decided to change to corail cemented instead.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 health effect - clinical code & health effect - impact code.
 
Event or Problem Description
Additional information received: a.Was there any surgical delay related to the event? if yes, what is the duration of the delay? -yes 30 min.B.Was there any patient consequence related to the event? -there was no consequence for the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: description of complaint (please supply specific details): the surgeon had planned to use a corail [product code removed] in the operation, the broach size 12 was very well placed, but when we inserted the implant it was not seated.He took the stem out and used the rasps again, but the implant could not be seated.He decided to change to corail cemented instead.He wants j&j to investigate if the stem has the right dimensions, as he is a skilled surgeon and can't see what he could have done wrong.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found nothing indicative of a device nonconformance.A dimensional inspection was performed and met specifications.A functional evaluation was not performed as it is not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the corail amt sz12 std col would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing: 103177875, rev a.Feature: width of the neck.Specification: 9.73 +/- 0.20 mm.Measured dimension: 9.89 mm.Device used: mitutoyo digimatic caliper id#: cd78627.Feature: middle length of the implant.Specification: 45.00 +/- 1.00 mm.Measured dimension: 45.70 mm.Device used: mitutoyo digimatic caliper id#: cd78627.Feature: circumference of the neck.Specification: 13.11.+/- 0.20 mm.Measured dimension: 13.08 mm.Device used: mitutoyo digimatic caliper id#: cd78627.Device history lot: a manufacturing record evaluation was performed for the finished device product code: l971212, lot number: 4327100, and no non-conformance's / manufacturing irregularities were identified during manufacturing.Device history review: a manufacturing record evaluation was performed for the finished device product code: l971212, lot number: 4327100, and no non-conformance's / manufacturing irregularities were identified during manufacturing.Corrected: d4 primary udi number.

Brand Name
CORAIL AMT SZ12 STD COL
Common Device Name
CORAIL IMPLANTS : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18987107
Report Number1818910-2024-06824
Device Sequence Number16861037
Product Code MEH
UDI-Device Identifier10603295478638
UDI-Public(01)10603295478638(17)281231(10)4327100
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K213839
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL971212
Device Lot Number4327100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/09/2024
04/24/2024
07/22/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/11/2024
04/26/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown